Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

On Cesamet for chronic pain, trying to taper off. Having anxiety, fatigue and agitation. What are withdrawal symptoms?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I have been on Cesamet - 5 mg (was on 7) for chronic pain since 2005. I am trying to come off the drug - was recommended to come down 1 mg every 2 weeks. My question is what are the withdraw symptoms - I am experiencing high anxiety, fatigue, light headedness and agitation. Is the drug addictive?
Posted Sat, 17 Aug 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
CESAMET is a cannabinoid and can causes addiction when used for such a long time as you have used.
It's withdrawl symptoms are irritability,depression,trouble sleeping,fatigue,sweating etc.
In fact it should be withdrawn more slowly.
You should try to reduce the dose by 1 mg every 6 weeks rather than every 2 weeks.
Let your system settle on the slightly reduced drug very slowly.
This way it may take few months to come out but you would experience much less withdrawl symptoms.
I hope it helps however you may revert to me for any further query.
Bet of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor